Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 72, NWS Wilmington, OH

June 8, 2007Clermont County, Hamilton County, Ohio; Campbell County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 8, 2007, 1:00 PM EDT for Clermont County, Hamilton County, Ohio; Campbell County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2007, 1:00 PM EDT (17:00 UTC)
Expired
Jun 8, 2007, 1:45 PM EDT
In force
45 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Campbell County, KY, Clermont County, OH, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 53 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 9:45 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1045 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 081701
SVRILN
KYC037-OHC025-061-081745-
/O.NEW.KILN.SV.W.0072.070608T1700Z-070608T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
100 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CAMPBELL COUNTY IN NORTHERN KENTUCKY...
  NORTHERN CLERMONT COUNTY IN SOUTHWEST OHIO...
  SOUTHEASTERN HAMILTON COUNTY IN SOUTHWEST OHIO...

* UNTIL 145 PM EDT.

* AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR COLD SPRING...MOVING EAST AT
  45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MELBOURNE...
  MARIEMONT...
  ANDERSON TOWNSHIP...
  DEER PARK...
  NEW RICHMOND...
  MADEIRA...
  WITHAMSVILLE...
  TERRACE PARK...

IN ADDITION...AMBERLEY...FRUIT HILL...FAIRFAX...TURPIN HILLS...
SHERWOOD...SILVERTON...BLAIRSVILLE AND NEW PALESTINE ARE NEAR THE
PATH OF THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM EDT FRIDAY AFTERNOON FOR SOUTHEASTERN
INDIANA.

LAT...LON 3920 8445 3892 8446 3898 8403 3924 8404

$$
2 follow-up statements
000 
WWUS51 KILN 081717
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
117 PM EDT FRI JUN 8 2007

KYC037-OHC025-061-081745-
/O.CON.KILN.SV.W.0072.000000T0000Z-070608T1745Z/
CAMPBELL KY-CLERMONT OH-HAMILTON OH-
117 PM EDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR SOUTHEASTERN HAMILTON...NORTHERN CLERMONT AND NORTHERN CAMPBELL
COUNTIES...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WITHAMSVILLE...
MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG.

IN ADDITION...GOSHEN...BANTAM...EAST FORK STATE PARK...OWENSVILLE...
NEWTONSVILLE AND EDENTON ARE NEAR THE PATH OF THIS STORM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3920 8445 3892 8446 3898 8403 3924 8404

$$
000 
WWUS51 KILN 081743
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
143 PM EDT FRI JUN 8 2007

KYC037-OHC025-061-081753-
/O.EXP.KILN.SV.W.0072.000000T0000Z-070608T1745Z/
CAMPBELL KY-CLERMONT OH-HAMILTON OH-
143 PM EDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON...
NORTHERN CLERMONT AND NORTHERN CAMPBELL COUNTIES WILL EXPIRE AT 145
PM EDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3920 8445 3892 8446 3898 8403 3924 8404

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:38 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 8, 10:38 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1038 AM EDT FRI JUN 8 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE EASTERN GREAT LAKES AND OHIO
VALLEY REGION THIS AFTERNOON AND EVENING. SHOWERS AND
THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THIS FRONT. HIGH
PRESSURE WILL BUILD INTO THE REGION OVERNIGHT BEHIND THE
FRONT...REMAINING ACROSS THE AREA THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT CURRENTLY STRETCHING FROM FAR NORTHWEST INDIANA DOWN
INTO SOUTHERN ILLINOIS. SHOWERS AND THUNDERSTORM ACTIVITY ACROSS
SOUTHWEST INDIANA HAS BEEN SLOWLY INCREASING IN INTENSITY AND EXPECT
THIS TREND TO CONTINUE AS IT PUSHES EAST INTO OUR AREA THROUGH
EARLY AFTERNOON. MAINLY CLEAR SKIES ACROSS FA THIS MORNING HAVE
ALLOWED TEMPS TO ALREADY CLIMB INTO THE LOW TO MID 80S AND LOWER
70S DEWPOINT ACROSS KENTUCKY WILL LIKELY ADVECT UP INTO THE
SOUTHERN PORTIONS OF OUR AREA THROUGH EARLY AFTERNOON. THIS SHOULD
LEAD TO CAPES IN THE 2000-3000 J/KG RANGE BY THE TIME THE STORMS
MOVE IN...WITH THE BEST INSTABILITY EXPECTED TO BE ACROSS SOUTHEAST
PORTIONS OF FA.

PRIMARY SEVERE THREAT STILL APPEARS TO BE DAMAGING WINDS AS WIND
PROFILE IS PRETTY UNIDIRECTIONAL. SOME MID LEVEL DRYING IS ALSO
PROGGED WHICH WILL ALSO ENHANCE DAMAGING WIND POTENTIAL. WETBULB
ZEROES FAIRLY HIGH...UP AROUND 11 K FEET...SO HAIL APPEARS TO BE A
SMALLER THREAT...BUT GIVEN POSSIBILITY OF STRONG UPDRAFTS SOME
SEVERE HAIL WILL ALSO BE POSSIBLE.

HAVE UPDATED FORECAST TO BUMP UP POPS...ESPECIALLY ACROSS THE
SOUTH WHERE WILL GO WITH CATEGORICAL WORDING. HAVE LEFT TEMPS ALONE
RIGHT NOW BUT WILL HAVE TO KEEP AN EYE ON THEM...PARTICULARLY
ACROSS THE SOUTHEAST WHERE THEY MAY SNEAK INTO THE LOWER 90S IF THE
CLOUDS SHIELD HOLDS OFF LONG ENOUGH.
&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
SFC HIGH PRESSURE WILL BUILD ACRS THE REGION ON SATURDAY...AND THEN
IT WILL REMAIN ACRS THE REGION ON SUNDAY. COOLER TEMPERATURES WILL
BE IN THE OFFING AS 850 MB TEMPS DROP INTO THE +9 TO +14 DEGREE
RANGE. HIGHS ON SATURDAY WILL RANGE FROM THE MID 70S NORTH TO
AROUND 80 SOUTH. LOWS SATURDAY NIGHT WILL BE QUITE COOL GIVEN THAT
A GOOD RADIATIONAL COOLING SET UP IS EXPECTED. THUS...MID 40S EAST
TO THE LOWER 50S WEST LOOK LIKE A GOOD BET. FOR SUNDAY...HAVE
TRIMMED TEMPS DOWN SOME AS A COOL START...COMBINED WITH LOWER THAN
EXPECTED 850 MB TEMPS...KEEP HIGHS FROM WARMING UP INTO THE MID
MID 80S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
SUNDAY NIGHT THROUGH TUESDAY...THE MODELS ARE IN DECENT AGREEMENT
WITH SFC HIGH PRESSURE ENTRENCHED OVER THE EASTERN US AND H5
RIDGING JUST TO THE WEST OF THE AREA. ALTHOUGH ISOLATED TS
ACTIVITY CANNOT BE RULED OUT...CONDITIONS FOR LARGE SCALE
ORGANIZED ACTIVITY ARE NOT FAVORABLE AT THIS TIME. TEMPERATURES
WILL LIKELY BE ABOVE NORMAL...AND ARE TRENDING HIGHER.

BY WEDNESDAY...THE H5 RIDGE WILL MOVE EASTWARD A BIT...WITH
SCATTERED STORMS BECOMING MORE PLAUSIBLE.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
COLD FRONT CURRENTLY ACRS MID MISSISSIPPI VLY WITH CONVECTIVE
ACTIVITY QUICKLY DIMINISHING ACRS ILLINOIS. CLOUD TOPS CONTINUE TO
WARM AS CI SHIELD DRIFTS SLOWLY EAST. OTHER THAN SCT SC/CU IN
TURBULENT S/SW FLO...ALL TERMINALS STARTING OUT MORNING WITH
SUNSHINE. HEATING THIS MRNG SHOULD ALLOW FOR QUICK
DESTABILIZATION OF THE LWR ATMOSPHERE...WITH MLCAPES PROGGED TO
2000 J/KG BY MIDDAY. AS REMNANTS OF OVERNIGHT CONVECTION APPCH
FCST AREA BY LATE MRNG...EXPECT TSTMS WILL BEGIN TO DVLP AND BECOME
WIDESPREAD BY ERLY AFTN WITH COMBINATION OF INSTABILITY AND LO
LVL CONV. APPCHG TAIL OF 90KT UPR JET AND ELONGATED VORT LOBE
SHOULD PROMOTE MID/UPR LVL DIFFLUENCE. THE BETTER MID/UPR LVL
FORCING WILL BE FOCUSED ACRS NRN OH WHILE THE GREATER
INSTABILITIES AND DEEPER MOISTURE WILL BE DISPLACED FURTHER SOUTH.
EVEN THOUGH THESE PARAMETERS ARE SLIGHTLY OUT OF PHASE...SHOULD
STILL SEE BKN LINE OF TSTMS ACRS FCST AREA BY ERLY/MID AFTN. HAVE
INTRODUCED VCTS FOR ALL TERMINALS FOR ENTIRE AFTN WITH A FOUR HOUR
WINDOW WHEN POTENTIAL FOR TSTMS IS GREATEST AT EACH OF THE
TERMINALS. WINDS WILL REMAIN GUSTY THROUGHOUT THE DAY...VEERING
FROM S/SW THIS MRNG TO W/NW BY 00Z. HIGHER WIND GUSTS WILL BE
POSSIBLE WITH ANY TSTM.

FROPA IS EXPECTED BY LATE AFTN/ERLY EVNG WITH FRNTL BNDRY PUSHING
SOUTH OF THE OHIO RIVER DURING THE EVNG HOURS WITH DRY CONDITIONS
AT ALL OF THE TERMINALS BY LATE EVNG. SKIES WILL CLEAR OVERNIGHT
AS SFC HI AND MUCH DRIER AIRMASS BUILD IN FROM THE NORTH.

OUTLOOK...NO SIG WX EXPECTED THROUGH TUES.

RYAN

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 8, 12:07 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
1207 PM EDT FRI JUN 8 2007

INZ050-058-059-066-073>075-080-KYZ089>097-OHZ042-051>054-060>063-
070>072-077>080-090900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-DARKE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-
BROWN-HIGHLAND-
1207 PM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 367 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE ACTIVATED.

KYZ098>100-OHZ055-056-064-065-073-074-081-082-088-090900-
ROBERTSON-MASON-LEWIS-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-
HOCKING-ADAMS-PIKE-SCIOTO-
1207 PM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THIS AFTERNOON. SOME
OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS
THE PRIMARY SEVERE WEATHER THREAT. HOWEVER... ISOLATED LARGE HAIL
CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ026-034-035-043>046-090900-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-
1207 PM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 369 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE ACTIVATED.

In the hours before

Special weather statement, Jun 8, 11:21 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1121 AM EDT FRI JUN 8 2007

OHZ034-081545-
MERCER OH-
1121 AM EDT FRI JUN 8 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY THROUGH
1145 AM EDT...

AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR WABASH...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TAMA...ROCKFORD...NEPTUNE AND MENDON.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jun 8, 12:53 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1253 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     HAIL             ADA                     40.77N 83.82W
06/08/2007  E0.75 INCH       HARDIN             OH   PUBLIC

&&

JDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:23 PM EDTSevere Thunderstorm WarningILNHardin52 min
Jun 8, 12:50 PM EDTSevere Thunderstorm WarningILNHamilton40 min
Jun 8, 1:40 PM EDTSevere Thunderstorm WarningILNBrown, Clinton31 min
Jun 8, 2:14 PM EDTSevere Thunderstorm WarningILNPike46 min
Jun 8, 2:30 PM EDTSevere Thunderstorm WarningILNAdams45 min
Jun 8, 2:31 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking44 min
Jun 8, 2:40 PM EDTSevere Thunderstorm WarningILNPike, Scioto50 min
Jun 8, 2:56 PM EDTSevere Thunderstorm WarningILNScioto49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.